MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cap was not returned for evaluation with the scope.Therefore, the cracked cap could not be confirmed.In addition to the findings reported in the event section, the bending section cover adhesive was detached, scratches were found on the device, there was a dent on the grip, the image guide protector was cut, the angle was low and the forceps knob rotated concurrently due to the right/left knob being deformed.A clogged nozzle caused the water removal ability to not meet specification.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Event or Problem Description
The customer reported to olympus, the distal end cap had a cut.The customer confirmed that there was a crack found on the cap during reprocessing.There was no tissue, blood or anything from the patient¿s body was found on the cracked distal end cap before or during reprocessing.After reprocessing, the device was only washed.During inspection and testing of the returned device, the forceps elevator was found to have foreign material, which has been attributed to inadequate cleaning.There were no reports of patient harm associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer confirmed that the reprocessing technician cleans the dirt deposited on the devices as per the method listed on instructions for use and in this case, the foreign material was unable to be removed completely during a reprocessing method.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material was unable to be identified and the root cause was unable to be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16212392
Report Number9610595-2023-01025
Device Sequence Number19871730
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown